Alert archive / California / Red Flag Warnings in 2013
Red Flag Warning 4, NWS Los Angeles, CA
NWS Los Angeles, CA issued this red flag warning at Aug 6, 2013, 9:41 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2013, 9:41 AM PDT (16:41 UTC)
- Expired
- Aug 6, 2013, 8:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
089 WWUS86 KLOX 061641 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 941 AM PDT TUE AUG 6 2013 ...RED FLAG WARNING IN EFFECT THROUGH THIS EVENING FOR GUSTY SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITIES OVER THE LOS ANGELES COUNTY MOUNTAINS... .A VERY DRY AIR MASS COUPLED WITH STRENGTHENING ONSHORE PRESSURE GRADIENTS WILL RESULT IN WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND GROWTH IF FIRE IGNITION OCCURS. WHILE MOST OF THE MOUNTAIN AREAS WILL EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS...THE AREAS OF MOST CONCERN INCLUDE THE SOLEDAD PASS INTO THE FOOTHILLS OF THE ANTELOPE VALLEY. WHILE DRY AIR WILL REMAIN IN PLACE THROUGH MOST OF THE WEEK...THE WINDS ARE EXPECTED TO WEAKEN SOME TONIGHT INTO WEDNESDAY. CAZ254-070045- /O.NEW.KLOX.FW.W.0004.130806T1641Z-130807T0300Z/ LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 941 AM PDT TUE AUG 6 2013 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITIES FOR THE LOS ANGELES COUNTY MOUNTAINS... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED FLAG WARNING FOR FOR GUSTY SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITIES...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * RELATIVE HUMIDITY...5 TO 10 PERCENT. * TIMING...NOW THROUGH EARLY THIS EVENING...PEAKING THIS AFTERNOON. * AREAS OF MOST CONCERN...AREAS NEAR THE SOLEDAD PASS...ESPECIALLY FROM ACTON THROUGH LAKE PALMDALE...AS WELL AS THE SOUTHERLY WIND FAVORED MOUNTAIN SLOPES. * IMPACTS...IF FIRE IGNITION OCCURS...CONDITIONS ARE FAVORABLE EXTREME FIRE BEHAVIOR AND GROWTH WHICH WOULD LEAD TO A THREAT OF LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ KITTELL
2 follow-up statements
214 WWUS86 KLOX 062228 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 328 PM PDT TUE AUG 6 2013 ...RED FLAG WARNING IN EFFECT THROUGH THIS EVENING FOR GUSTY SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITIES OVER THE LOS ANGELES COUNTY MOUNTAINS... .A VERY DRY AIR MASS COUPLED WITH STRENGTHENING ONSHORE PRESSURE GRADIENTS WILL RESULT IN WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND GROWTH IF FIRE IGNITION OCCURS. WHILE MANY MOUNTAIN AND DESERT AREAS WILL EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS...THE AREAS OF MOST CONCERN INCLUDE THE SOLEDAD PASS INTO THE FOOTHILLS OF THE ANTELOPE VALLEY. WHILE DRY AIR WILL REMAIN IN PLACE THROUGH MOST OF THE WEEK...THE WINDS ARE EXPECTED TO WEAKEN SOME TONIGHT INTO WEDNESDAY. CAZ254-070300- /O.CON.KLOX.FW.W.0004.000000T0000Z-130807T0300Z/ LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 328 PM PDT TUE AUG 6 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITIES FOR THE LOS ANGELES COUNTY MOUNTAINS... * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * RELATIVE HUMIDITY...5 TO 15 PERCENT. * TIMING...NOW THROUGH EARLY THIS EVENING. * AREAS OF MOST CONCERN...AREAS NEAR THE SOLEDAD PASS...ESPECIALLY FROM ACTON THROUGH LAKE PALMDALE...AS WELL AS THE SOUTHERLY WIND FAVORED MOUNTAIN SLOPES. * IMPACTS...IF FIRE IGNITION OCCURS...CONDITIONS ARE FAVORABLE EXTREME FIRE BEHAVIOR AND GROWTH WHICH WOULD LEAD TO A THREAT OF LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ RK
650 WWUS86 KLOX 070252 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 752 PM PDT TUE AUG 6 2013 CAZ254-070400- /O.EXP.KLOX.FW.W.0004.000000T0000Z-130807T0300Z/ LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 752 PM PDT TUE AUG 6 2013 ...RED FLAG WARNING FOR GUSTY SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITIES OVER THE LOS ANGELES COUNTY MOUNTAINS WILL EXPIRE AT 8 PM PDT THIS EVENING... WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED AS WINDS ARE DIMINISHING ACROSS THE LOS ANGELES COUNTY MOUNTAINS. HOWEVER...AN ELEVATED FIRE WEATHER RISK WILL CONTINUE THROUGH THE WEEK AS A VERY DRY AIR MASS PERSISTS OVER THE AREA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Aug 6, 9:15 AM PDT, 26 minutes earlier.
Area forecast discussion, Aug 6, 9:15 AM PDT, 26 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 915 AM PDT TUE AUG 6 2013 .SYNOPSIS... A WEAK UPPER LEVEL LOW TO OUR NORTH...COMBINED WITH NIGHT THROUGH MORNING LOW CLOUDS AND FOG WILL CONTINUE THE BELOW NORMAL TEMPERATURES THROUGH THE WEEK. THERE WILL BE A SLIGHT COOLING EACH DAY THROUGH AT LEAST THURSDAY. A SLIGHT WARM UP IS EXPECTED BY THE WEEKEND AS A RIDGE BUILDS BACK IN. && .SHORT TERM (TODAY-FRI)...VERY QUIET AND COOL PATTERN THROUGH THE END OF THE WORK WEEK. MARINE LYR DEEPENED SLIGHTLY OVERNIGHT AND ONSHORE GRADIENTS ARE UP ABOUT 1 MB. SO AFTER YESTERDAY EXPERIENCED A FEW DEGREES OF WARMING IN MOST AREAS, THE REVERSE SHOULD HAPPEN TODAY. NOT EXPECTING TO HAVE TO FUSS WITH THE FORECAST TOO MUCH GIVEN THE PERSISTENT TREND AND VERY FEW CHANGES TO THE MODELS THE LAST COUPLE DAYS. ***FROM PREVIOUS DISCUSSION*** THERE IS NOT MUCH CHANGE ON WEDNESDAY. THE UPPER LOW THAT IS SITTING TO THE WEST OF EUREKA WILL MOVE A LITTLE CLOSER TO THE COAST. IT MIGHT DEEPEN THE MARINE LAYER A LITTLE AND MAYBE KNOCK A DEGREE OFF OF THE INLAND TEMPS. BUT MOST PEOPLE WILL BE HARD PRESSED TO TELL THE DIFFERENCE BETWEEN TODAY AND WEDNESDAY. A TROF AND VORT MAX ASSOC WITH THE UPR LOW MOVE OVER THE AREA THURSDAY. THE MOST LIKELY SCENARIO WITH THIS WILL BE A LARGE INCREASE IN THE MARINE LAYER WITH CLOUDS PUSHED UP THROUGH THE SANTA CLARITA VLY AND UP INTO THE COASTAL SLOPES OF THE MTNS. THE LIFT FROM THE TROF WILL ALSO CREATE AREAS OF DRIZZLE. CLEARING WILL BE DELAYED AND AT THE BEACHES MOSTLY NON EXISTENT. MAX TEMPS WILL COOL FURTHER. TWO THINGS NOT IN THE FORECAST BUT ALSO NOT IMPOSSIBLE ARR SOME RAIN CREATED BY THE VORT MAX AND CURRENTLY UNSEEN AND UNFORECAST MOISTURE...BUT LOOKING AT THE SATELLITE IT LOOKS LIKE THE DRY FORECAST IS THE RIGHT ONE. THE OTHER MORE SERIOUS CONCERN IS THAT THE VORT MAX WILL MIX OUT THE INVERSION AND MARINE CLOUD DECK WILL DISSIPATE. THERE IS ABOUT A 30 PERCENT CHANCE THAT THIS WILL HAPPEN. AS LONG AS THE MARINE INVERSION DOES STAY INTACT FRIDAY WILL NOT DIFFER MUCH FROM THURSDAY. THE MARINE LAYER WILL ALREADY BE LIFTED SO THE CHC OF DRIZZLE WILL BE GREATLY REDUCED. THE CLOUDS WILL LIKELY BE HIGH ENOUGH THAT THERE WILL BE NO FOG UNDER THEM. CLEARING WILL BE A TOUCH QUICKER AND MORE WIDESPREAD. MAX TEMPS WILL RISE A DEGREE OR TWO BUT WILL STILL BE MANY DEGREES BLO NORMAL. .LONG TERM (SAT-MON)... ALL XTND MDLS INDICATE THAT DURING THE SAT TO MON PERIOD THE BIG HONKING UPPER HIGH WILL SLOWLY DRIFT WESTWARD. THIS WILL SMOOSH THE MARINE LAYER...REDUCE THE ONSHORE FLOW AND RISE HGTS ALL OF WHICH WILL LEAD TO A WARMING TREND WITH A LESS SIGNIFICANT NIGHT THROUGH MORNING MARINE CLOUD LAYER. && .AVIATION... 06/1140Z. MARINE LAYER WAS 1600 FT DEEP THIS MORNING ALLOWING IFR CIGS TO PUSH INTO COASTAL VALLEYS. AREAS N OF POINT CONCEPTION WILL REMAIN IN IFR OR LIFR CONDS THROUGH MORNING HOURS. EXPECT A SIMILAR STRATUS PATTERN ONCE AGAIN THIS EVENING. MODERATE CONFIDENCE WITH 12Z TAFS FOR AREAS N OF POINT CONCEPTION. THERE IS A 50 PERCENT CHANCE OF PATCHY DRIZZLE FOR KSBP AND KSMX TONIGHT AFTER 09Z. S OF POINT CONCEPTION...EXCEPT FOR LA COASTAL AREAS IN LOW MVFR CATEGORY...ALL OTHER COAST AND VALLEYS SITES WERE IFR. MODERATE CONFIDENCE WITH SIMILAR BURNOFF TIMES THIS MORNING. 30 PERCENT CHANCE FOR CIGS TO SCOUR OUT +/- 2 HOURS FROM 12Z TAF. ALTHOUGH MODELS ARE LESS CONFIDENT WITH IFR/MVFR CIGS TO DEVELOP THIS EVENING...FEEL THAT PERSISTENCE WILL PREVAIL WITH LOW CLOUDS PUSHING IN ALONG COASTAL AREAS BY MID EVE HOURS...AND INTO COASTAL VALLEYS AFTER MIDNIGHT. KLAX...HIGH CONFIDENCE IN 12Z TAF WITH RESPECT TO TIME OF LOW MVFR CIGS TO SCOUR OUT WITHIN AN HOUR OF TAF. LESS CONFIDENCE WITH TIMING OF CIGS TO PUSH IN LATER TONIGHT. SHOULD BE WITHIN 2 HOURS OF 12Z TAF. EXPECT IFR/LOW MVFR CIGS ONCE AGAIN. CIGS COULD CLEAR ANYTIME BETWEEN 18Z AND 20Z. KBUR...HIGH CONFIDENCE IN 12Z TAF IN RESPECT TO IFR CIGS SCOURING OUT WITHIN AN HOUR OF TAF. LESS CONFIDENCE FOR TIMING OF IFR CIGS TONIGHT INTO EARLY WED MORNING. && PUBLIC...MW/RORKE AVIATION...KAPLAN SYNOPSIS...B WWW.WEATHER.GOV/LOSANGELES
Nearby
Red Flag Warnings in California, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.